MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD WITH ACCESS PORT II; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD WITH ACCESS PORT II; ADJUSTABLE GASTRIC BAND
Catalog Number B-2260
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 04/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Taper ii medwatch sent to fda on 05/27/2016.Further information has been requested of the initial reporter regarding the implant date.To date, no additional information has been received by apollo.Device evaluation summary: the device was returned to apollo for analysis, and visual examination confirmed the connector type as taper ii.Visual inspection noted the port taper tubing to be discolored, and it was observed to be yellowish in color.Brown particles were observed on the port housing.Of the port hole was damaged, with pulled material present.Scratches/non-penetrating nicks were noted on the port septum.Fluid was observed in the septum.A leak test was performed, and the port was leaking from the base.A fill inspection test was performed, and no blockage or resistance to flow was noted.Under microscopic analysis needle marks were observed in the port septum.Device labeling addresses possible outcome of port leak as follows: adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to "port had a leak." the patient had their lap-band port removed and replaced.

Brand Name
LAP-BAND AP STANDARD WITH ACCESS PORT II
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. captial of texas hwy
bldg 1, ste. 300
austin TX 78746
MDR Report Key5686002
Report Number3006722112-2016-00139
Device Sequence Number214442
Product Code LTI
UDI-Device Identifier10811955020220
UDI-Public10811955020220
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/06/2015
Device Catalogue NumberB-2260
Device Lot Number2533217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2016
Initial Report FDA Received Date05/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight111